Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Containments of symbolic powers of ideals of generic points in $ \mathbb{P}^3$

Author: Marcin Dumnicki
Journal: Proc. Amer. Math. Soc. 143 (2015), 513-530
MSC (2010): Primary 14Q10, 13P10
Published electronically: October 31, 2014
MathSciNet review: 3283641
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the Conjecture of Harbourne and Huneke, stating that $ I^{(Nr-(N-1))} \subset M^{(r-1)(N-1)}I^{r}$ for ideals of points in $ \mathbb{P}^N$, holds for generic (simple) points for $ N = 3$. As a result, for such ideals we prove the following bounds, which can be recognized as generalizations of Chudnovsky bounds: $ \alpha (I^{(3m-k)}) \geq m\alpha (I)+2m-k$, for any $ m \geq 1$ and $ k=0,1,2$. Moreover, we obtain lower bounds for the Waldschmidt constant for such ideals.

References [Enhancements On Off] (What's this?)

  • [Ba-Br 09] Edoardo Ballico and Maria Chiara Brambilla, Postulation of general quartuple fat point schemes in $ {\bf P}^3$, J. Pure Appl. Algebra 213 (2009), no. 6, 1002-1012. MR 2498792 (2010b:14106),
  • [PSC 09] Thomas Bauer, Sandra Di Rocco, Brian Harbourne, Michał Kapustka, Andreas Knutsen, Wioletta Syzdek, and Tomasz Szemberg, A primer on Seshadri constants, Interactions of classical and numerical algebraic geometry, Contemp. Math., vol. 496, Amer. Math. Soc., Providence, RI, 2009, pp. 33-70. MR 2555949 (2010k:14010),
  • [Boc-Har 10a] Cristiano Bocci and Brian Harbourne, Comparing powers and symbolic powers of ideals, J. Algebraic Geom. 19 (2010), no. 3, 399-417. MR 2629595 (2011d:13021),
  • [Boc-Har 10b] Cristiano Bocci and Brian Harbourne, The resurgence of ideals of points and the containment problem, Proc. Amer. Math. Soc. 138 (2010), no. 4, 1175-1190. MR 2578512 (2011f:14010),
  • [Chud 81] G. V. Chudnovsky, Singular points on complex hypersurfaces and multidimensional Schwarz lemma, Seminar on Number Theory, Paris 1979-80, Progr. Math., vol. 12, Birkhäuser Boston, Mass., 1981, pp. 29-69. MR 633888 (83m:32002)
  • [Sing] W. Decker, G.-M. Greuel, G. Pfister, and H. Schönemann,
    SINGULAR 3-0-4 -- A computer algebra system for polynomial computations.
    http://www.singular. (2011).
  • [DV-La 07] Cindy De Volder and Antonio Laface, On linear systems of $ \mathbb{P}^3$ through multiple points, J. Algebra 310 (2007), no. 1, 207-217. MR 2307790 (2008b:14009),
  • [Dum 08] Marcin Dumnicki, On hypersurfaces in $ \mathbb{P}^3$ with fat points in general position, Univ. Iagel. Acta Math. 46 (2008), 15-19. MR 2553357 (2011b:14017)
  • [Dum 09] Marcin Dumnicki, An algorithm to bound the regularity and nonemptiness of linear systems in $ \mathbb{P}^n$, J. Symbolic Comput. 44 (2009), no. 10, 1448-1462. MR 2543429 (2010i:14108),
  • [Dum 11] Marcin Dumnicki, Symbolic powers of ideals of generic points in $ \mathbb{P}^3$, J. Pure Appl. Algebra 216 (2012), no. 6, 1410-1417. MR 2890510,
  • [DHST 12] M. Dumnicki, B. Harbourne, T. Szemberg, H. Tutaj-Gasinska, Linear subspaces, symbolic powers and Nagata type conjectures, Adv. Math. 252 (2014), 471-491. MR 3144238
  • [Ein-Laz-Smi 01] Lawrence Ein, Robert Lazarsfeld, and Karen E. Smith, Uniform bounds and symbolic powers on smooth varieties, Invent. Math. 144 (2001), no. 2, 241-252. MR 1826369 (2002b:13001),
  • [Evain 05] Laurent Evain, On the postulation of $ s^d$ fat points in $ \mathbb{P}^d$, J. Algebra 285 (2005), no. 2, 516-530. MR 2125451 (2005j:13019),
  • [Har-Hun 11] B. Harbourne, and C. Huneke, Are symbolic powers highly evolved?, J. Ramanujan Math. Soc. 28A (2013), 247-266. MR 3115195

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14Q10, 13P10

Retrieve articles in all journals with MSC (2010): 14Q10, 13P10

Additional Information

Marcin Dumnicki
Affiliation: Institute of Mathematics, Jagiellonian University, ul. Łojasiewicza 6, 30-348 Kraków, Poland

Keywords: Symbolic powers, fat points.
Received by editor(s): November 29, 2012
Received by editor(s) in revised form: May 17, 2013
Published electronically: October 31, 2014
Communicated by: Lev Borisov
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society